Multivariate Polya-Schur classification problems in the Weyl algebra
2010 (English)In: Proceedings of the London Mathematical Society, ISSN 0024-6115, E-ISSN 1460-244X, Vol. 101, 73-104 p.Article in journal (Refereed) Published
A multivariate polynomial is stable if it is nonvanishing whenever all variables have positive imaginary parts. We classify all linear partial differential operators in the Weyl algebra A(n) that preserve stability. An important tool that we develop in the process is the higher-dimensional generalization of Polya-Schur's notion of multiplier sequence. We characterize all multivariate multiplier sequences as well as those of finite order. Next, we establish a multivariate extension of the Cauchy-Poincare interlacing theorem and prove a natural analog of the Lax conjecture for real stable polynomials in two variables. Using the latter we describe all operators in A(1) that preserve univariate hyperbolic polynomials by means of determinants and homogenized symbols. Our methods also yield homotopical properties for symbols of linear stability preservers and a duality theorem showing that an operator in A(n) preserves stability if and only if its Fischer-Fock adjoint does. These are powerful multivariate extensions of the classical Hermite-Poulain-Jensen theorem, Polya's curve theorem and Schur-Malo-Szegocomposition theorems. Examples and applications to strict stability preservers are also discussed.
Place, publisher, year, edition, pages
2010. Vol. 101, 73-104 p.
IdentifiersURN: urn:nbn:se:su:diva-49209DOI: 10.1112/plms/pdp049ISI: 000279483800003OAI: oai:DiVA.org:su-49209DiVA: diva2:376998
authorCount :22010-12-132010-12-132010-12-14Bibliographically approved